Arkansas, 2014Flash Flooding in Arkansas, June 9, 2014
June 9, 2014 · NWS SHV · 3 events in 2 counties and zones
Scattered to numerous showers and thunderstorms redeveloped early Monday morning, June 9th across extreme Northeast Texas, Southeast Oklahoma, and Southwest Arkansas, as the nocturnal low level jet interacted with the retreating surface front. While these storms were not severe, they did produce an extended period of locally heavy rainfall especially across northern Bowie County Texas, as well…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered to numerous showers and thunderstorms redeveloped early Monday morning, June 9th across extreme Northeast Texas, Southeast Oklahoma, and Southwest Arkansas, as the nocturnal low level jet interacted with the retreating surface front. While these storms were not severe, they did produce an extended period of locally heavy rainfall especially across northern Bowie County Texas, as well as Little River, northern Miller, and southern Hempstead counties in Southwest Arkansas, where surface gauge and radar estimated determined that widespread 3-6+ inches of rain had fallen in 2-3 hours. As a result, flash flooding was observed just west of Texarkana, TX as well as across much of Little River County Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 9, 2:37 AM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 9, 2:37 AM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
337 AM CDT MON JUN 9 2014
.DISCUSSION...
VERY SLOWLY NWD MOVG FRONTAL BOUNDARY...HAS BECOME
STATIONARY...AND TRAINING TSTMS PRODUCING VERY HEAVY RAIN TOTALS
ALONG RED RIVER VALLEY...EASTWARD TO TXK. DEPENDING ON WHETHER
THIS AXIS FLUCTUATES DURG THE MORNING...SOME FLOODING COULD
POSSIBLY OCCUR ACROSS THIS REGION TODAY...AS UPSTREAM AREAS OF
CONVECTION RUNNING DUE WEST......TO NEAR THE PANHANDLE.
HOWEVER...THIS AXIS WILL MOST LIKELY SHIFT AS UPPER LOW DEVELOPS
OVER CENTRAL PLAINS LATER TODAY AND BEGINS TO DIG SLIGHTLY TOWARDS
NORTHERN ARKANSAS AS LOW CLOSES OFF. IN RESPONSE...CONVECTIVE
COMPLEXES TO THE WEST WILL SWING TOWARDS THE DFW METRO AREA...AND
INCREASE EASTWARD INTO THE REGION BY LATER THIS MORNING.
ADDITIONAL OUTFLOW BOUNDARIES IN PLACE WITH MULTI DAY CONVECTION
EVENT AND CONTINUED AIRMASS SATURATION...AS MODEL SOUNDING
CONTINUE TO YIELD K INDEX VALUES AROUND 40 AND PCPN WATER VALUES
AROUND 2 INCHES. ALSO EXPECT ISOLD SVR STORM
DEVELOPMENT...ALTHOUGH DEGREE OF AIRMASS SATURATION MAY LIMIT THIS
THREAT...WILL KEEP EYE OUT FOR SWD ADVANCEMENT OF STORMS INTO
UNTAPPED AIR. A GRADUAL DRYING OUT EXPECTED FROM THE WEST...AS
UPPER LOW BRINGS NW FLOW INTO REGION LATER BY MIDWEEK...DEWPOINTS
LOWERING INTO LOWER 60S ACROSS NORTHERN SECTIONS...AND SFC WINDS
BECMG WESTERLY. GFS IS FASTER WITH THIS EVOLUTION THAN IS NAM.
ONE MORE UPPER WAVE EXPECTED IN THIS NW FLOW...IN THE THURSDAY TO
FRIDAY TIME FRAME...ALTHOUGH MUCH OF MOISTURE WILL BE WRUNG OUT BY
THEN...SO KEEPING ONLY 20 AND 30 POPS ATTM. HAVE REMOVED ISOLD
POPS FOR WEEKEND BEHIND THIS WAVE...WITH AFTN HIGHS RETURNING TO
SEASONAL HIGHS OF AROUND 90 TO LOWER 90S./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 88 68 85 66 89 / 60 60 40 20 10
MLU 89 72 84 70 88 / 50 60 60 30 10
DEQ 81 65 80 63 88 / 90 60 30 20 10
TXK 82 67 82 63 88 / 90 60 40 20 10
ELD 86 68 82 67 86 / 70 70 60 30 10
TYR 86 67 86 65 89 / 60 40 20 10 10
GGG 86 68 85 65 90 / 60 50 30 20 10
LFK 91 73 88 69 90 / 50 40 30 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
07/07
Hazardous weather outlook, Jun 8, 3:42 PM CST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
442 PM CDT SUN JUN 8 2014
ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-126-138-
151-153-166-167-091100-
LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-HARRISON-PANOLA-SHELBY-
SAN AUGUSTINE-SABINE TX-
442 PM CDT SUN JUN 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TONIGHT...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND TONIGHT AS A COLD FRONT SLOWLY APPROACHES THE AREA.
INSTABILITY AND DEEP LAYER WIND SHEAR ARE SUFFICIENT TO SUPPORT A
FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL THE
PRIMARY THREATS. IN ADDITIONAL...LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO MONDAY. THUNDERSTORMS
SHOULD RE-INTENSIFY AND INCREASE IN COVERAGE ONCE AGAIN DURING THE
DAYTIME HOURS OF MONDAY. A FEW STORMS COULD BE SEVERE WITH A
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. CHANCES FOR
THUNDERSTORMS WILL LINGER UNTIL AND UPPER TROUGH MOVE EAST OF THE
REGION BY EARLY WEDNESDAY.
AFTER A BRIEF BREAK...THUNDERSTORMS CHANCES WILL RETURN TO THE
FORECAST BEGINNING THURSDAY AND CONTINUING INTO THE WEEKEND AS
ANOTHER UPPER TROUGH APPROACHES THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND TONIGHT.
ARZ050-051-OKZ077-TXZ096-108>111-124-125-136-137-149-150-152-165-
091100-
SEVIER-HOWARD-MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-
UPSHUR-SMITH-GREGG-CHEROKEE-RUSK-NACOGDOCHES-ANGELINA-
442 PM CDT SUN JUN 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND TONIGHT AS A COLD FRONT SLOWLY APPROACHES THE AREA.
INSTABILITY AND DEEP LAYER WIND SHEAR ARE SUFFICIENT TO SUPPORT A
FEW SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL THE
PRIMARY THREATS. IN ADDITIONAL...LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO MONDAY. THUNDERSTORMS
SHOULD RE-INTENSIFY AND INCREASE IN COVERAGE ONCE AGAIN DURING THE
DAYTIME HOURS OF MONDAY. A FEW STORMS COULD BE SEVERE WITH A
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. CHANCES FOR
THUNDERSTORMS WILL LINGER UNTIL AND UPPER TROUGH MOVE EAST OF THE
REGION BY EARLY WEDNESDAY.
AFTER A BRIEF BREAK...THUNDERSTORMS CHANCES WILL RETURN TO THE
FORECAST BEGINNING THURSDAY AND CONTINUING INTO THE WEEKEND AS
ANOTHER UPPER TROUGH APPROACHES THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jun 9, 12:55 AM CST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
155 AM CDT MON JUN 9 2014
ARZ060-061-070-071-090800-
HEMPSTEAD-LAFAYETTE-MILLER-NEVADA-
155 AM CDT MON JUN 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 AM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...LAFAYETTE...MILLER AND NEVADA...
INCLUDING THE FOLLOWING LOCATIONS...
BODCAW...GARLAND...GENOA AND MANDEVILLE...
AT 155 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM JUST NORTH OF GENOA...OR 9 MILES
EAST OF TEXARKANA...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING
WILL BE NEEDED.
15Special weather statement, Jun 9, 1:21 AM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
221 AM CDT MON JUN 9 2014
OKZ077-090800-
MCCURTAIN-
221 AM CDT MON JUN 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 AM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW...
AT 221 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BROKEN BOW...OR 24 MILES WEST OF
HORATIO...MOVING NORTHEAST AT 30 MPH.
PEA TO HALF INCH DIAMETER SIZE HAIL...AND WINDS AROUND 40 MPH ARE
EXPECTED WITH THIS STORM.
15Special weather statement, Jun 9, 1:41 AM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 AM CDT MON JUN 9 2014
ARZ050-090830-
SEVIER-
241 AM CDT MON JUN 9 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 AM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
SEVIER...
INCLUDING THE FOLLOWING LOCATIONS...
DE QUEEN...
AT 241 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DE QUEEN...MOVING NORTHEAST AT
25 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 45 MPH ARE EXPECTED WITH THIS STORM.
15Flash Flood, Little River
- When
- June 9, 4:20 AM CST to 5:30 AM CST
- Where
- Little River County, 0.65 mi SSE of Ashdown to 1.03 mi NW of Ashdown
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.661, -94.126
High water and a road closure was reported along Hwy. 71 near the Paper Mill in Ashdown, Arkansas.
Flash Flood, Little River
- When
- June 9, 4:20 AM CST to 5:30 AM CST
- Where
- Little River County, 2.3 mi SE of Wallace to 0.57 mi ENE of Richmond
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.654, -94.346
A portion of Hwy. 32 west between Ashdown and Foreman, Arkansas was under water and closed.
Flash Flood, Miller
- When
- June 9, 10:15 AM CST to 12:00 PM CST
- Where
- Miller County, 2.49 mi W of Mandeville to 2.24 mi WNW of Mandeville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 33.479, -94.013
Sanderson Lane was flooded and closed due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, June 9, 2014$800,000 · 1 event
- Damaging Winds in Louisiana, June 9, 2014$432,000 · 60 kt wind · 10 events
- Tornadoes and Damaging Winds in Alabama, June 9, 2014$98,000 · EF1 · 11 events
- Hail and Damaging Winds in Georgia, June 9 to 10, 2014$279,000 · 1 in hail · 11 events
- Tornado and Flash Flooding in Texas, June 9, 2014$120,000 · EF0 · 5 events
- Hail and Damaging Winds in Texas, June 9, 2014$64,000 · 54 kt wind · 8 events
- Damaging Winds in Tennessee, June 9, 2014$20,000 · 52 kt wind · 11 events
- Flooding in Arkansas, June 9 to 11, 2014$20,000 · 2 events
- Hail and Damaging Winds in Alabama, June 9, 20141.5 in hail · 13 events
- Damaging Winds in North Carolina, June 9, 2014$13,000 · 50 kt wind · 4 events
- Tornado and Hail in South Carolina, June 9, 2014EF0 · 9 events
- Flash Flooding and Flooding in Kansas, June 9 to 10, 20149 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518887, 518892, 518921.